- This topic has 5 replies, 1 voice, and was last updated by .
September 23, 2005 at 10:04 pm #9353Anonymous
Ok so my fiance and i had unprotected sex on Monday which was the 13th day of my new cycle (after my period finished). I am on the pill but have been on antibiotics within 3 days before. I also missed a pill tyhe other day so i took it at night instead of the morning. Even though it has only been 4 or 5 days my body has been acting weirdly. I am getting nauseous alot, and have been sick once for no apparent reason. I am getting constant headaches, and i am very fatigued. I have been feeling slight pains like ovulation. Im 18 and this is quite unplanned, and i went through an agonising 2 days debating about getting the morning after pill -which i decided against. If i pregnant i will be having the baby. I have been avoiding alcohol and being around smokers, but i was wondering do i continue taking the pill? Will it harm the (possible) baby at all? I bought a 2 pack home pregnancy test that you can do 5-7 days after fertilisation, so i will be doing that on monday.September 25, 2005 at 2:16 am #9364Kit
I’m not sure when you could/should start taking birth control pills again- perhaps you should ask your doctor. Usually birth control pills work to prevent conception by preventing ovulation. They also thicken mucus to make it harder for sprem to reach the egg. However if ovulation did occur and conception took place they can also have the same effect of the morning after pill of making it harder for the fertilized egg to implant in the uterus. I am pregnant now and so I am obviously not on birth control at the moment. I started taking bc almost as much to control my extremely irregular cycle as to prevent pregnancy. (I don’t have any moral qualms with preventing conception, but my husband and I usually used condoms during what would be the most fertile times just in case ovulating occurred, since I felt morally uneasy about the idea of preventing implantation of a very early pregnancy – I’m not making any judgements about anybody else or telling anyone else how to believe or feel, just sharing my feelings).
My doctor advised that my husband and I quit taking birth control at least 2 months before trying to become pregnant, but it was less than that before we were pregnant. Many women become pregnant while on birth control and have healthy pregnancies. I would wait and see if you miss your period and take the pregnancy test. If it is negative you could probably start taking pills again but I think you might need to use a back-up method for a while (read the directions). If you are pregnant I doubt that the birth control will have harmed the baby. In the meantime try to relax. You might not be pregnant. Good luck.
KateSeptember 26, 2005 at 5:26 pm #9383Anonymous
I forgot to mention extreme and frequent mood swings which i’ve never experienced before. Been so sick the past few days… can’t keep my food down.September 27, 2005 at 1:21 pm #9392Anonymous
How long have you been on birth control? Did you take it before? I know from experience that what you are discribing are classic side affects of the pill. However my doctor always told me and so does the package that you won’t become pregnant by missing one pill. As long as you did take it with in 24 hours. And it sounds like you took it the same day just at a different time of day then usual. I have missed up to 2 pills and never got pregnant. I have become pregnant on the pill before and the doctor told me that usually there are no sideaffects to the baby if the pill was taken in the first three months. I also did not know I was pregnant and I took mine for 2 months. My baby was born at 7lbs 11oz and no problems Now she is the top in her class and they have discussed skipping her up a grade in school at only 6yrs old.
But talking to a doctor would prolly be good so you know for sure what is right for you. Good luck with everything.September 28, 2005 at 10:00 pm #9419Anonymous
Thanks all. I took a test and it was negative. 🙁 I was so excited as well. I’m still onna wait to see if my period comes Saturday, and if not i’ll do another test, or go for a blood test. To answer your question i have been on the pill for over 2 and a half years and have never had these side effects before. I think that possibly i was quite stressed and anxious and as a result got the nausea and mood swings (though i still have the mood swings!). Thanks for your help, will keep you all updated. My fiance was so excited about becoming a dad, and now wants to start trying for a baby. We have finally set a date for the wedding – October 9 2006 – which will be our 3 year anniversary together. So who knows… we might start trying earlier than that or just take things as they come. Thanks 🙂September 29, 2005 at 2:48 am #9423Anonymous
glad to hear everything is going good. and you are right stress can play a part. Good luck starting your new family. 😛
- The forum ‘Pregnancy Questions and Symptoms’ is closed to new topics and replies.